Heavy Rain, Miami-Dade
- When
- November 8, 5:00 PM EST to 8:00 PM EST
- Where
- Miami-Dade County, Hialeah
- Reported by
- NEWSPAPER
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Thunderstorms produced heavy rainfall, estimated by radar at 3-5 inches, which caused some street flooding.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Thunderstorms produced heavy rainfall, estimated by radar at 3-5 inches, which caused some street flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 8, 4:00 PM EST, 1 hour earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 400 PM EST SAT NOV 8 2003 UPDATED TO LOWER TEMPS A LITTLE FOR TONIGHT OVER BROWARD AND MIAMI DADE COUNTIES...AS THE SHOWERS HAVE BROUGHT THEM DOWN INTO THE MID TO UPPER 70S ACROSS THIS REGION. .DISCUSSION... UPPER LEVEL LOW PRESSURE OVER WESTERN CARIBBEAN SEA...A WEAK MID LEVEL TROUGH OVER NORTH FLORIDA...AND PWAT ON MIA SOUNDING THIS MORNING OVER 2 INCHES WAS HELPING TO GENERATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE CWA EARLY THIS AFTERNOON. .TONIGHT THROUGH TUESDAY... THE SHOWERS AND THUNDERSTORMS SHOULD CONTINUE OVER SOUTH FLORIDA FOR REST OF THE AFTERNOON...BUT THEN DIED OUT THIS EVENING...AS THE UPPER LEVEL LOWS MOVES FURTHER AWAY FORM SOUTH FLORIDA INTO THE GULF OF MEXICO AND THE HEATING OF THE DAY IS LOST. THERE COULD STILL BE SOME ISOLATED SHOWERS ALONG THE EAST COAST OF THE CWA OVERNIGHT...AS ISOLATED SHOWERS SHOULD DEVELOP IN THE ATLANTIC WATERS AND MOVE TOWARDS THE EAST COAST ON THE NORTHEAST WINDS. THE WEAK MID LEVEL TROUGH WILL GET PUSH INTO THE CWA ON SUNDAY...AS HIGH PRESSURE SETTLES OVER THE EAST US. ANOTHER UPPER LEVEL LOW WILL ALSO MOVE FROM THE CENTRAL CARIBBEAN SEA INTO NORTHWEST CARIBBEAN AND THE SOUTHERN GULF WATERS. THIS WILL ALLOW FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP AGAIN OVER THE CWA ON SUNDAY. SO I AM PLANNING ON RAISING THE POPS UP FROM ISOLATED TO SCATTERED ON SUNDAY. THE SECOND UPPER LEVEL LOW WILL THEN MOVE AWAY FROM SOUTH FLORIDA ON SUNDAY EVENING...AS THE WEAK MID LEVEL TROUGH DIED OUT. THIS WILL ALLOW FOR THE ACTIVITY TO DIED OUT AGAIN SUNDAY NIGHT...EXPECT FOR THE ISOLATED ACTIVITY COMING IN FROM THE ATLANTIC INTO THE EAST COAST REGIONS. HIGH PRESSURE WILL THEN REMAIN OVER THE EAST US THROUGH TUESDAY WHICH WILL HELP TO BRING IN THE DRIER AIR FROM THE NORTH...BUT THERE COULD STILL BE A FEW SHOWERS MOVING INTO THE EAST COAST OF THE CWA. SO I AM GOING TO LEAVE IN A 10 PERCENT CHANCE OF SHOWERS MONDAY THROUGH TUESDAY. .EXTENDED FORECAST... THE HIGH WILL THEN MOVE EAST OF THE US ON WEDNESDAY...WHICH WILL ALLOW FOR ANOTHER COLD FRONT TO WORK INTO THE SOUTHEAST AND FLORIDA ON THURSDAY. THE FRONT IS FORECAST BY THE GFS MODELS TO WASH OUT OVER CENTRAL FLORIDA ON THURSDAY...BUT THE DRIER AIR WILL WORK INTO THE CWA LATE NEXT WEEK OR EARLY NEXT WEEKEND. THE GFS MODELS ARE ALSO TRYING TO COOL THE CWA DOWN INTO THE MID TO UPPER 60S FOR LOWS LATE NEXT WEEK...BUT AT THIS TIME I AM ONLY GOING TO DROP THEM BY ONE CAT FROM LAST NIGHTS RUN UNTIL I SEE MORE RUNS IN BRINGING THE THE COOLER AIR INTO THE CWA. .MARINE... NORTHEASTERLY WINDS WILL BE AROUND 15 KNOTS THIS WEEKEND BEFORE INCREASING TO 15 TO 20 KNOTS EARLY NEXT WEEK. THE WINDS WILL THEN DECREASE TO AROUND 15 KNOTS AND COME OUT OF THE EAST MID OF NEXT WEEK AHEAD OF THE COLD FRONT. THIS WILL RESULT IN SEAS BUILDING TO 6 FEET IN THE GULF STREAM WATERS BY SUNDAY...AND TO 8 FEET BY EARLY NEXT WEEK. THE SEAS WILL THEN SLOWLY DECREASE ON WEDNESDAY AND THURSDAY. .FIRE WEATHER... NO PROBLEMS HERE AS DEW POINTS REMAIN ON THE HIGH SIDE FOR EARLY NOVEMBER. .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 85 75 85 / 30 40 30 10 FORT LAUDERDALE 79 84 77 84 / 30 40 30 10 MIAMI 76 85 74 85 / 30 40 30 10 NAPLES 74 86 72 86 / 30 30 30 00 .MIA WATCHES/WARNINGS/ADVISORIES... NONE. BAXTER
FLZ063-066>075-081700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 515 AM EST SAT NOV 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... EASTERLY WINDS OF 10 TO 15 KNOTS... ALONG WITH FAVORABLE TIDE CONDITIONS... MEANS THERE IS A MODERATE RISK OF RIP CURRENTS DEVELOPING ALONG THE OCEAN BEACHES OF PALM BEACH...BROWARD... AND MIAMI-DADE COUNTIES... ESPECIALLY AROUND THE TIME OF LOW TIDE. LOW TIDE WILL OCCUR BETWEEN 1 AND 2 PM THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335696, 5335697.